MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization procedure, the 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) could not be advanced within the concomitant microcatheter.The coil was withdrawn from the patient and another 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) was used as a replacement and this coil also became impeded in the microcatheter.The physician attempted to adjust the coil but was not successful; the coil was retracted and it was observed the coil had stretched.Another coil was used to complete the procedure.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30530838) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product and the concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.50mm x 2.00cm galaxy g3 mini coil left the manufacturing facility with the coil in a stretched condition or with other anomalies.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, the 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) could not be advanced within the concomitant microcatheter.The coil was withdrawn from the patient and another 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) was used as a replacement and this coil also became impeded in the microcatheter.The physician attempted to adjust the coil but was not successful; the coil was retracted and it was observed the coil had stretched.Another coil was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 08 august 2021.[additional information]: the healthcare professional reported that during a coil embolization procedure, the 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) could not be advanced within the concomitant microcatheter.The coil was withdrawn from the patient and another 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) was used as a replacement and this coil also became impeded in the microcatheter.The physician attempted to adjust the coil but was not successful; the coil was retracted and it was observed the coil had stretched.Another coil was used to complete the procedure.There was no report of any patient adverse event or complication.On 08 august 2021, additional information was received.The information indicated that the target aneurysm was a 3mm x 4mm wide necked aneurysm on the internal carotid artery (ica).The information indicated that the first 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30530838) could not be advanced within the concomitant microcatheter, when the coil was withdrawn, it was found to be unraveled / stretched.Both coils were detached purposely detached.The concomitant microcatheter used was the echelon¿ 10 microcatheter (medtronic).Continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.During the coil advancement through the microcatheter, there was resistance at the end of the microcatheter.There was no anomaly observed on the microcatheter.The issue occurred during the coil insertion / advancement through the microcatheter before the coil exited the microcatheter.The coil was purposely detached.It was still difficult to advance the coil through and out of the microcatheter.It was not known if there was any blood flow restriction / reduction as a result of the event.There was no significant delay in the procedure.The procedure was completed with new devices (brand unspecified).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00376.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12178576
Report Number3008114965-2021-00274
Device Sequence Number909652
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30530838
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/08/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC); GALAXY G3 MINI 1.5MM X 2CM